Hi, Dr S has advised me to reduce my Nortriptyline from70 the 30 coming down 10mgs every 5 days. Since I was only on 70 for 6 days I came off it the next day, then 4 days later reduced a further 10 mgs to 50. It was ok for a day but since then I am experience dreadfall repurcussions. My bady aches as if I have very bad flu plus the usual disequilibrium. I can hardly bare to move since bizarely it hurts. I am wondering if I have withdrawn too quickly and too much from the drugs? or after 9 weeks is this drug difficult to come off?
Fiona, most anti-depressants cause problems when coming off them. I was only on nort for 1 month before I had to stop and I had withdrawal problems in the form of “brain zaps.” When I came off of 20 mgs of Lexapro years ago it took me about 9 months. Did your doctor give you a schedule to go through or are you doing it by yourself? Going from 70 to 50 within a week may be too much of a drop. My advice (and I’m not a doctor) would be to hold at the 50 until you feel somewhat normal and then cut back again and stay there until you feel normal and continue that way.
Or, is it possible that you really are sick with some kind of flu?
Thanks for the reply. No I deff don’t have flu. Dr S told me to come off 10mg every 5 days. As it stands I feel so rough I shall not go any lower until it bottoms out. It’s been 3 days already . The problem is that these disruptions to the brain just keep rippling out, like a stone in a pond.
Fiona, that does seem rather fast. Sometimes doctors tell us to do things without any idea of what it feels like. When I went off Lexapro I made up my own schedule for tapering off. I’m sure my doctor would have had me off it a lot faster but he never even knew I was going off (bad me, I know). With Nort, I went off it cold turkey but I was only on 10 mgs to start with. While on it I suffered through a terrrible month of unending insomnia and worsening dizziness and finally said the heck with this. It took a week or two for the brain zaps to stop.
I think the best thing to do would be to talk to the doctor and ask him if you can taper off a bit slower. It is normal to have withdrawal issues.
wow i might have to come off of my 40mg soon and i hope it is different for different people cause i have been on it for a year and a half!
Hi all, maybe someone could share if they had a similar experience.
I am struggling to get off nortriptyline: i was tapering from 20 to 15 mg and at 15 i got a full blown pain migraine ( that i never have ) after 3 days i went back to 20 mg but, after 3 days on 20 i still have a headache.
Anyone can tell me when this bloody headache will go away? Any similar experience?
By the posts out there you are very obviously not alone. I am sure I recall you tried before and ended up staying with it or is that my mistake?
Tricyclics are supposedly easier than other classes of ADs so ‘they’ say but then again it’s not ‘they’ that are having to do it I suspect. It’s Us. Hope things soon improve for you.
I often wonder how much of our apparent hypersensitivity to meds/change or whatever is general or due to the condition not that knowing the answer would make much difference I suppose. I have recently started high doses Vitamin D on Doc’s instruction and I had a headache every day for the first ten days at least. Just an ordinary headache, not migraine but the behind the eyes, too much concentrating take-two-paraceutomol type ones. Hadn’t had one of those yet alone a dozen in as many years
Did you then stopped the vitamin d? I actually changed brand of vitamin d 10 days ago… i was never sensitive to meds before.
Every time i start tapering i get different crap happening
p.s. i am tapering using tapering strips that reduces gradually the dose over the month… how will i ever get off this who knows
Perhaps it is just the reemergence of your ongoing underlying symptoms which the drug normally masks out? Sounds as if the tapering strip arrangement must be the very best way to go. Must make it low and slow.
No I am still taking the Vitamin D. It’s essential according to my doctor. The headaches seemed to have stopped now although other side effects persist.